Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 7, 2020, 5:21 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- May 7, 2020, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS84 KTSA 072221 SPSTSA Special Weather Statement National Weather Service Tulsa OK 521 PM CDT Thu May 7 2020 OKZ054-072245- Osage OK- 521 PM CDT Thu May 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 545 PM CDT... At 521 PM CDT, a strong thunderstorm was located 4 miles northwest of Grainola, moving east at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... Pearsonia... LAT...LON 3700 9629 3676 9638 3688 9675 3700 9675 TIME...MOT...LOC 2221Z 283DEG 41KT 3699 9669 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 2:10 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 7, 2:10 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 210 PM CDT Thu May 7 2020 .DISCUSSION... The main forecast concern today is the potential for severe weather and locally heavy rain late this evening and into the overnight. Warm advection showers continue to move eastward across eastern Oklahoma and into western Arkansas this afternoon, with modest elevated instability supporting some thunderstorms just to our north in southern Kansas that earlier produced marginally severe hail. The Kansas thunderstorms will make a southeastward run toward parts of northeast Oklahoma later this afternoon, but it is expected that limited instability locally should lead to a decrease in intensity and areal coverage this far south. Later this afternoon and evening, thunderstorms are expected to develop along a cold front to our north, as well as in the vicinity of the dryline to our west. Both sets of thunderstorms will approach eastern Oklahoma and eventually northwest Arkansas late this evening and into early tomorrow morning, with some localized enhancement where the two batches eventually merge in southeast Oklahoma after midnight. Elevated instability will likely be sufficient to support strong to severe storms, especially across parts of eastern Oklahoma, with large hail and perhaps damaging wind being the main severe weather threats. A few thunderstorms may linger across far southeast Oklahoma and west central Arkansas past daybreak Friday, with dry conditions likely from mid to late morning on. Cool and dry conditions will persist from Friday through the weekend, with below normal temperatures prevailing. Some of the favored locations in northeast Oklahoma and far northwest Arkansas may drop within a few degrees of freezing on Saturday morning. While cool conditions will continue into early to middle part of next week, a series of upper level disturbances will affect the area during this same time frame, leading to multiple chances for showers and a few thunderstorms. Southwesterly flow aloft will develop by late next week, leading to warmer temperatures and continued thunderstorm chances. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 65 41 68 / 90 0 0 0 FSM 56 68 42 68 / 100 10 0 0 MLC 57 66 42 68 / 100 10 0 0 BVO 50 64 37 66 / 90 0 0 0 FYV 49 64 34 66 / 100 10 0 0 BYV 50 62 36 65 / 100 10 0 0 MKO 53 64 40 66 / 100 10 0 0 MIO 50 62 37 65 / 90 0 0 0 F10 54 64 41 67 / 100 0 0 0 HHW 59 68 45 67 / 100 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, May 7, 5:08 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Thu May 7 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Thu May 7 2020
...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT, AN ISOLATED SHORT-LIVED TORNADO IS POSSIBLE AS WELL...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This evening and overnight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA... Eastern Oklahoma.
ONSET... This evening and overnight.
FLASH FLOOD.
RISK...Limited.
AREA... Southeast Oklahoma and West-Central Arkansas.
ONSET... This evening and overnight.
HEAVY RAIN.
RISK...Elevated.
AREA... Eastern Oklahoma and Northwestern Arkansas.
ONSET... This evening and overnight.
DISCUSSION...
There is an elevated threat for severe weather this evening and
overnight across southeastern Oklahoma. The main severe threats
for tonight in this area will be large hail up to golf ball size
and damaging wind gusts up to 65 miles per hour. There is also a
limited threat for quickly developing short-lived tornadoes.
Northeast Oklahoma and northwest Arkansas, defined by points
north of Interstate 40, will see a limited threat for severe
weather this evening with the main severe threats being large
hail, isolated damaging wind gusts, and a very low non zero chance
for a short-lived tornado.
Along with the threat for severe weather, heavy rainfall is
expected to fall across much of the area with an elevated risk
expected across southeast Oklahoma. The heaviest rainfall in
southeast Oklahoma will likely fall late tonight as storms move
into the area. A limited flash flooding threat also exists across
southeast Oklahoma in accordance to the locally heavy rainfall
expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm potential will be quickly ending on Friday morning as a cold
front sweeps through. Strong north winds with gusts to near 30 mph
are possible.
Thunderstorm chances return next week, with very low severe
potential until the middle to latter part of the week.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, May 7, 5:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
520 PM CDT Thu May 7 2020
OKZ054>056-072300-
Osage OK-Nowata OK-Washington OK-
520 PM CDT Thu May 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, strong thunderstorms were located along a line
extending from near Peru to 5 miles southeast of Chautauqua to 6
miles southwest of Elgin. Movement was east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Dewey... South Coffeyville...
Copan... Lenapah...
Wann... Hulah...
Wah Sha She State Park...
LAT...LON 3700 9550 3686 9554 3678 9599 3693 9643
3698 9619 3700 9618
TIME...MOT...LOC 2219Z 279DEG 42KT 3710 9607 3696 9613 3693 9636Special weather statement, May 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 521 PM CDT Thu May 7 2020 OKZ054-072245- Osage OK- 521 PM CDT Thu May 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 545 PM CDT... At 521 PM CDT, a strong thunderstorm was located 4 miles northwest of Grainola, moving east at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... Pearsonia... LAT...LON 3700 9629 3676 9638 3688 9675 3700 9675 TIME...MOT...LOC 2221Z 283DEG 41KT 3699 9669
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:20 PM CDT | Special Weather Statement | TSA | Washington | 40 min |
| May 7, 5:48 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 42 min |
| May 7, 6:37 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.